Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 37, NWS Pueblo, CO

June 21, 201015 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 21, 2010, 2:35 PM MDT for 15 counties in Colorado. It took effect at Jun 22, 2010, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2010, 2:35 PM MDT (20:35 UTC)
In effect from
Jun 22, 2010, 11:00 AM MDT
Expired
Jun 22, 2010, 9:00 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3918 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS85 KPUB 212035
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT MON JUN 21 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 227...AND 229...WHICH INCLUDES THE MOUNTAINS AND
VALLEYS WEST OF I-25...AS WELL AS EL PASO AND HUERFANO
COUNTIES...UNTIL 9 PM TODAY FOR GUSTY WINDS...LOW HUMIDITY...HIGH
HAINES VALUES...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH
229...WHICH INCLUDES ALL THE MOUNTAINS AND VALLEYS AND THE I-25
CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY WINDS... LOW
HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

.A RED FLAG WARNING IS STILL IN EFFECT FOR THE MOUNTAINS AND
ADJACENT I-25 CORRIDOR OF EL PASO AND HUERFANO COUNTIES UNTIL 9 PM
THIS EVENING. THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH
LAND MANAGEMENT AGENCIES HAS UPGRADED THE FIRE WEATHER WATCH TO A
RED FLAG WARNING FOR ALL OF THE MOUNTAINS...VALLEYS AND THE
ADJACENT I-25 CORRIDOR FOR TUESDAY. STRONG GUSTY WINDS...RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY
FUELS WILL CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR THIS
EVENING. AFTER POOR HUMIDITY RECOVERIES OVERNIGHT...CRITICAL
CONDITIONS FOR FIRE WEATHER WILL RETURN TO THE AREA BY TUESDAY
AFTERNOON.

COZ228-221245-
/O.CAN.KPUB.FW.W.0036.000000T0000Z-100622T0300Z/
/O.UPG.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/
/O.NEW.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/
PUEBLO COUNTY-
235 PM MDT MON JUN 21 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE
WEATHER ZONE 228...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 228...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. THE
RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 228.

* WIND...SOUTHEAST WINDS AROUND 15 MPH WILL SHIFT TO THE SOUTHWEST
  AT 15 TO 25 MPH AFTER 6 PM THIS EVENING...THEREFORE RED FLAG
  CONDITIONS ARE NOT EXPECTED TO BE MET ACROSS PUEBLO COUNTY FOR
  THE REQUIRED 3 HOUR DURATION. THUS THE RED FLAG WARNING FOR TODAY
  HAS BEEN CANCELLED. HOWEVER...THERE IS A MUCH GREATER LIKELIHOOD
  THAT SOUTHWEST WINDS WINDS OF 15 TO 30 MPH WILL RETURN TO THE
  AREA TUESDAY AFTERNOON.

* HUMIDITY...HUMIDITY VALUES THIS EVENING WILL BRIEFLY DIP TO NEAR
  15 PERCENT BEFORE HIGHER HUMIDITIES FROM THUNDERSTORM OUTFLOWS
  MOVE BACK INTO PUEBLO COUNTY TONIGHT. HOWEVER...RELATIVE
  HUMIDITY VALUES WILL DROP TO BELOW 10 PERCENT TUESDAY AFTERNOON
  AS SOUTHWEST WINDS DOWNSLOPE OFF THE SOUTHEAST MOUNTAINS.  

* HAINES...HAINES VALUES WILL CLIMB TO AROUND 6 BY TUESDAY AFTERNOON.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL
  RETURN TO THE REGION TUESDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ220>227-229-221245-
/O.UPG.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/
/O.NEW.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/
/O.CON.KPUB.FW.W.0036.000000T0000Z-100622T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-HUERFANO COUNTY-
235 PM MDT MON JUN 21 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR
FIRE WEATHER ZONES 220...221...222...223...224...225...226...
227 AND 229...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE
WEATHER ZONES 220...221...222...223...224...225...226...227 AND
229...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223...
  224...225...226...227 AND 229. 

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
  CONTINUE ACROSS THE REGION THIS EVENING. WINDS WILL DIMINISH
  AFTER 9 PM...BUT ARE EXPECTED TO INCREASE AGAIN FOR TUESDAY
  AFTERNOON AND EVENING.  

* HUMIDITY...POOR HUMIDITY RECOVERIES ARE EXPECTED OVERNIGHT AND WILL
  DROP TO BELOW 15 PERCENT AGAIN BY TOMORROW AFTERNOON.

* HAINES...HAINES VALUES WILL REMAIN AROUND 6. 

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL
  CONTINUE THIS EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
928 
WWUS85 KPUB 220302
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
902 PM MDT MON JUN 21 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 229...WHICH INCLUDES ALL THE MOUNTAINS AND VALLEYS
AND THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY
WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND
MANAGEMENT AGENCIES HAS UPGRADED THE FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR ALL OF THE MOUNTAINS...VALLEYS AND THE ADJACENT
I-25 CORRIDOR FOR TUESDAY. STRONG GUSTY WINDS...RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY FUELS WILL
CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR THIS EVENING. AFTER
POOR HUMIDITY RECOVERIES OVERNIGHT...CRITICAL CONDITIONS FOR FIRE
WEATHER WILL RETURN TO THE AREA BY TUESDAY AFTERNOON.

COZ220>227-229-221915-
/O.CAN.KPUB.FW.W.0036.000000T0000Z-100622T0300Z/
/O.CON.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-HUERFANO COUNTY-
902 PM MDT MON JUN 21 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY
CONDITIONS FOR FIRE WEATHER ZONES 220...221...222...223...224...
225...226...227 AND 229...

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES 220...221...
222...223...224...225...226... 227 AND 229...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...226...227 AND 229.

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
  DEVELOP ACROSS THE REGION TUESDAY AFTERNOON AND EVENING.

* HUMIDITY...POOR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT AND
  WILL DROP TO BELOW 15 PERCENT TUESDAY AFTERNOON.

* HAINES...HAINES VALUES WILL REMAIN AROUND 6.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL
  DEVELOP TUESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ228-221915-
/O.CON.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/
PUEBLO COUNTY-
902 PM MDT MON JUN 21 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY
CONDITIONS FOR FIRE WEATHER ZONE 228......RED FLAG WARNING IS
CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY
CONDITIONS FOR FIRE WEATHER ZONE 228...

* AFFECTED AREA...FIRE WEATHER ZONE 228.

* WIND...SOUTHWEST WINDS WINDS OF 15 TO 25 MPH WITH GUSTS TO 25
  MPH WILL IMPACT THE AREA TUESDAY AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY VALUES WILL DROP  BELOW 10 PERCENT
  TUESDAY AFTERNOON AS SOUTHWEST WINDS DOWNSLOPE OFF THE SOUTHEAST
  MOUNTAINS.

* HAINES...HAINES VALUES WILL CLIMB TO AROUND 6 BY TUESDAY
  AFTERNOON.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL
  DEVELOP ACROSS THE REGION TUESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
257 
WWUS85 KPUB 221002
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
402 AM MDT TUE JUN 22 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 229...WHICH INCLUDES AREAS ALONG AND WEST OF THE I-25
CORRIDOR...FROM 11 AM UNTIL 9 PM TODAY FOR GUSTY WINDS...LOW
HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND
MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR ALL AREAS
ALONG AND WEST OF THE I-25 CORRIDOR FOR TODAY. STRONG GUSTY
WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...HAINES VALUES
OF 5 AND 6...AND DRY FUELS WILL CONTINUE THE THREAT OF EXTREME
FIRE BEHAVIOR. AFTER POOR HUMIDITY RECOVERIES THIS MORNING...CRITICAL
FIRE WEATHER CONDITIONS WILL RETURN TO THE AREA BY THIS AFTERNOON.

COZ220>229-230215-
/O.CON.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
402 AM MDT TUE JUN 22 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES
AND DRY FUELS FOR FIRE WEATHER ZONES 220...221...222...223...
224... 225...226...227 AND 229...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...226...227 AND 229.

* WIND...SOUTHWEST 15 TO 30 WITH GUSTS UP TO 40 MPH.

* HUMIDITY...BELOW 15 PERCENT...INCLUDING SINGLE DIGIT VALUES.

* HAINES...5 AND 6.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  AND RAPID RATES OF FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LW
907 
WWUS85 KPUB 221116 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
516 AM MDT TUE JUN 22 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 229...WHICH INCLUDES AREAS ALONG AND WEST OF THE I-25
CORRIDOR...FROM 11 AM UNTIL 9 PM TODAY FOR GUSTY WINDS...LOW
HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND
MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR ALL AREAS
ALONG AND WEST OF THE I-25 CORRIDOR FOR TODAY. STRONG GUSTY
WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...HAINES VALUES
OF 5 AND 6...AND DRY FUELS WILL CONTINUE THE THREAT OF EXTREME
FIRE BEHAVIOR. AFTER POOR HUMIDITY RECOVERIES THIS MORNING...CRITICAL
FIRE WEATHER CONDITIONS WILL RETURN TO THE AREA BY THIS AFTERNOON.

COZ220>229-230300-
/O.COR.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
516 AM MDT TUE JUN 22 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES
AND DRY FUELS FOR FIRE WEATHER ZONES 220...221...222...223...
224... 225...226...227 AND 229...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...226...227...228 AND 229.

* WIND...SOUTHWEST 15 TO 30 WITH GUSTS UP TO 40 MPH.

* HUMIDITY...BELOW 15 PERCENT...INCLUDING SINGLE DIGIT VALUES.

* HAINES...5 AND 6.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  AND RAPID RATES OF FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LW
024 
WWUS85 KPUB 222024
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT TUE JUN 22 2010

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220
THROUGH 229...WHICH INCLUDES AREAS ALONG AND WEST OF THE I-25
CORRIDOR...UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS
...LOW HUMIDITY...HIGH HAINES VALUES AND EXISTING DRY FUELS...

.THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND
MANAGEMENT AGENCIES...CONTINUES A RED FLAG WARNING FOR ALL AREAS 
ALONG AND WEST OF THE I-25 CORRIDOR THROUGH 9 PM MDT THIS
EVENING. STRONG GUSTY WINDS...RELATIVE HUMIDITY VALUES BELOW 15
PERCENT...HAINES VALUES OF 5 AND 6 AND EXISTING DRY FUELS WILL
CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR. CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO THIS EVENING.

COZ220>229-230300-
/O.CON.KPUB.FW.W.0037.000000T0000Z-100623T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
224 PM MDT TUE JUN 22 2010

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITIES...HIGH HAINES VALUES AND EXISTING 
DRY FUELS FOR FIRE WEATHER ZONES 220...221...222...223... 224...
225...226...227...228 AND 229...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...226...227...228 AND 229.

* WIND...SOUTHWEST 15 TO 30 WITH WIND GUSTS UP TO 40 MPH AT TIMES.

* HUMIDITY...BELOW 15 PERCENT...INCLUDING SINGLE DIGIT VALUES.

* HAINES...5 AND 6.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE
  BEHAVIOR AND RAPID RATES OF FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND HOT TEMPERATURES 
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 21, 4:55 AM MDT, 9 hours 40 minutes earlier.

Area forecast discussion, Jun 21, 4:55 AM MDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
455 AM MDT MON JUN 21 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...HIGH FIRE DANGER CONTINUES WEST...
...ISOLATED SEVERE STORM POTENTIAL CONTINUES EAST...
...STILL HOT ALL AREAS...

HIGH FIRE DANGER WILL CONTINUE ALONG AND WEST OF THE I-25 CORRIDOR
TODAY WHERE CONDITIONS SIMILAR TO THE PAST FEW DAYS WILL REPEAT. A
SOUTHWESTERLY UPPER LEVEL JET REMAINS OVERHEAD...CONTINUING A FEED
OF HOT AND DRY AIR FROM THE DESERT SOUTHWEST.  ONCE AGAIN TODAY...
GUSTY SOUTHWEST WINDS...SINGLE DIGIT HUMIDITIES...AND DRY FUELS WILL
LEAD TO THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

ANOTHER THREAT THAT WILL RETURN TODAY IS THE THREAT OF ISOLATED
SEVERE STORMS OVER THE SOUTHEAST PLAINS. A NUMBER OF BOUNDARIES FROM
CONVECTION LAST EVENING HAVE PUSHED VERY HIGH DEWPOINT AIR INTO MUCH
OF THE PLAINS...WITH MANY AREAS SEEING DEWS IN THE MID 50S TO MID
60S.  BELIEVE THIS MOISTURE IS RATHER SHALLOW CLOSE TO THE MOUNTAINS
BUT GETS DEEPER AS YOU HEAD EAST ACROSS THE PLAINS.  THE PLAINS EAST
OF THE I-25 CORRIDOR WILL LIKELY HOLD ONTO ENOUGH MOISTURE FOR A FEW
STRONG TO SEVERE STORMS DURING THE AFTERNOON AND EVENING HOURS.
THERE IS A POSSIBLE LOW LEVEL FOCUSING MECHANISM WITH MODELS
INDICATING A WARM-FRONTAL PUSH NORTHWARD INTO THE FAR EASTERN PLAINS
DURING THE 21-00Z TIME FRAME...WITH CONVECTION FIRING ALONG AND
NORTH OF THE BOUNDARY ACROSS BACA...EASTERN LAS ANIMAS...PROWERS...
BENT AND KIOWA COUNTIES.  ALSO...LOOKS LIKE AT LEAST ONE UPPER LEVEL
SPEED MAX WILL MAKE ITS WAY ACROSS EASTERN COLORADO DURING THE LATE
AFTERNOON AND EVENING HOURS...WHICH SHOULD PROVIDE ADDITIONAL
FORCING FOR CONVECTION.  MID LEVEL LAPSE RATES ARE PRETTY
STEEP...WITH PRE-CONVECTION VALUES RUNNING 8.5 TO 9.5C/KM.
SO...BELIEVE THAT POTENTIAL FOR AT LEAST ELEVATED CONVECTION IS
THERE...WITH PRIMARY THREATS BEING LARGE HAIL AND STRONG WINDS.
WITH THE APPROACHING UPPER JET...0-6KM BULK SHEAR VALUES ARE NOW
PROGGED AT 35-50 KNOTS OVER THE EASTERN PLAINS DURING THE
AFTERNOON.  SO...WITH A LITTLE BETTER SHEAR TO WORK WITH THAN
YESTERDAY...THE THREAT OF SEVERE WEATHER IS PROBABLY A LITTLE HIGHER
THAN YESTERDAY. SPC CURRENTLY HAS THE FAR SOUTHEAST PLAINS OUTLOOKED
FOR A SLIGHT RISK OF SEVERE WEATHER TODAY AND THIS SEEMS REASONABLE
AT THIS TIME.

OTHERWISE...THE BIG WEATHER STORY TODAY CONTINUES TO BE THE HEAT.
NOT QUITE AS WARM OVER THE EASTERN PLAINS AS YESTERDAY DUE TO THE
HIGHER MOISTURE CONTENT OF THE AIR...BUT STILL WELL ABOVE AVERAGE.
PLUS...THE INCREASED HUMIDITY TODAY COMPARED TO YESTERDAY MAY
ACTUALLY MAKE IT FEEL HOTTER.  TEMPERATURES OVER THE MOUNTAINS AND
HIGH VALLEYS SHOULD BE PRETTY CLOSE TO YESTERDAYS VALUES. LW

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

...SLIGHT SHIFT IN THE WEATHER PATTERN FOR MIDWEEK...

TUESDAY...SW FLOW ALOFT REMAINS IN PLACE ACROSS THE 4 CORNERS FOR
TUE...BUT THE PRESSURE GRADIENT RELAXES A BIT AND WINDS SHOULD
LESSEN. NAM CONTINUES TO HIT THE PCPN CHANCES OVER THE E
PLAINS...AND TAKING INTO ACCOUNT WHAT HAS HAPPENED THE PAST NIGHT
NIGHTS FOR E CO...TEND TO BELIEVE IT. THEREFORE...ADJUSTED POPS OVER
THE EAST FOR TUE AFTN AND EVE. LATEST NUMERICAL GUIDANCE CAME IN
WARMER THAN ONGOING GRIDS...SO BUMPED THOSE UP A DEGREE OR TWO AS
WELL. AS FOR FIRE WEATHER CONCERNS...HOT AND DRY CONDITIONS REMAIN
AND THE UPPER JET IS FORECAST TO RESIDE OVER THE STATE FOR ONE MORE
DAY...SO ONGOING WATCH LOOKS GOOD FOR NOW.

WEDNESDAY AND THURSDAY...GFS AND NAM MODELS CONTINUE TO BRING A
RATHER STRONG SURGE OF COOL AIR AND HIGHER MOISTURE FOR THE E PLAINS
WED MORNING...WHICH SHOULD LAST THROUGH THURSDAY. THIS IS DUE TO THE
BROAD UPPER RIDGE OVER TEXAS SHIFTING TO THE WEST SLIGHTLY. ENHANCED
CLOUD COVER AND ABOUT 10 DEGREES COOLER FOR WED...THEN SLIGHT
WARMING FOR THU...IS EXPECTED. BUMPED UP POPS A BIT...BUT MOST
LIKELY POPS WILL HAVE TO BE INCREASED EVEN MORE. WITH REGARDS TO
FIRE WEATHER AND THE MEDANO FIRE IN THE SLV...WEDNESDAY HOLDS THE
BEST CHANCE OF COOLER MORE MOIST AIR SLOPPING OVER TO THE WEST SIDE
AND PERHAPS HALTING...OR AT LEAST SLOWING...FIRE SPREAD.

FRIDAY THROUGH SUNDAY...BRISK SW FLOW RETURNS ON FRI...THEN WEAKER
ZONAL FLOW FOR SAT AND SUN. AGAIN...HOT AND DRY CONDITIONS RETURN
WITH JUST THE POTENTIAL FOR DIURNAL ISOLATED CONVECTION. MOORE

&&

.AVIATION...
THIS MORNING...THERE IS A BIT OF IFR/LIFR STRATUS FROM EASTERN EL
PASO COUNTY TO KIOWA COUNTY AND TO POINTS NORTH THIS MORNING.
STRATUS IS ASSOCIATED WITH VERY HIGH DEWPOINT AIR IN THE 60S OVER
THIS REGION.  SHOULD SEE STRATUS DISSIPATE AROUND SUNRISE AS DAYTIME
MIXING GETS UNDERWAY.  MAY SEE A REPEAT OF PATCHY STRATUS
DEVELOPMENT AGAIN TONIGHT AS SURFACE CONDITIONS ARE PROGGED TO
REMAIN QUITE MOIST.

OTHER PRIMARY AVIATION CONCERN IS FOR DIMINISHED FLYING CONDITIONS
ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP OVER THE SOUTHEAST
PLAINS DURING THE AFTERNOON AND EVENING HOURS.  COULD SEE LOCAL
MVFR/IFR/LIFR CIGS/VSBYS ASSOCIATED WITH STORMS...ALONG WITH STRONG
GUSTY WINDS AND LARGE HAIL. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR COZ220>229.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ220>229.

&&

50/27
Hazardous weather outlook, Jun 21, 6:46 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
646 AM MDT MON JUN 21 2010

COZ058>089-093>099-221300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
646 AM MDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

HIGH FIRE DANGER EXISTS TODAY FOR ALL AREAS ALONG AND WEST OF THE
I-25 CORRIDOR. A COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...HOT
TEMPERATURES...AND DRY FUELS WILL RESULT IN A HIGH POTENTIAL FOR
EXTREME FIRE BEHAVIOR.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN
PLAINS THIS AFTERNOON AND EVENING.  PRIMARY STORM THREATS TODAY ARE
EXPECTED TO BE LARGE HAIL...STRONG WINDS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS...SOME POSSIBLY STRONG...WILL BE POSSIBLE
OVER THE FAR EASTERN PLAINS ON TUESDAY. THE MAIN THREATS WILL BE
HAIL NEARING ONE INCH IN DIAMETER...BRIEF HEAVY RAIN...AND CLOUD
TO GROUND LIGHTNING. THEN...THERE WILL BE ISOLATED THUNDERSTORMS
THROUGH SUNDAY...WITH A FEW SEVERE STORMS POSSIBLE ACROSS THE
SOUTHEAST PLAINS.

HOT AND DRY CONDITIONS ARE EXPECTED TO CONTINUE FOR THE WESTERN
PORTIONS OF THE FORECAST AREA...ESSENTIALLY THE MOUNTAINS AND
HIGH VALLEYS...THROUGH THE WEEK. THIS WILL BE ESPECIALLY IMPORTANT
CONCERNING THE MEDANO FIRE...WHERE WINDS ARE FORECAST TO REMAIN
STRONG AND GUSTY THROUGH TUESDAY. WEAKENING WINDS ARE EXPECTED FOR
WEDNESDAY AND THURSDAY...THEN PERHAPS A RETURN TO CRITICAL FIRE
WEATHER CONDITIONS ONCE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN PLAINS.

50/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:11 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers46 min

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.